Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 33, NWS El Paso, TX

May 13, 2012Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at May 13, 2012, 7:27 PM MDT for Otero County, New Mexico. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2012, 7:27 PM MDT (01:27 UTC)
Expired
May 13, 2012, 8:10 PM MDT
In force
43 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Otero County, NM

What was reported inside it

TimeReportWhereRemark
May 13, 7:30 PM MDTHAIL 12 Sse Cloudcroft, NM
May 13, 7:35 PM MDTHAIL 0.881 W Sacramento, NMSOME NICKLE SIZE MOSTLY DIME SIZE HAIL.
May 13, 7:45 PM MDTHAIL 1Sacramento, NMRELAYED BY SHERIFFS OFFICE. PERSON FROM TELEPHONE CANYON NEAR SACRAMENTO NM REPORTED 0.50 INCH TO 1.00 INCH HAIL DURING TSTM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 2:36 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2012-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2012-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
3896 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WUUS54 KEPZ 140127
SVREPZ
NMC035-140230-
/O.NEW.KEPZ.SV.W.0033.120514T0127Z-120514T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
727 PM MDT SUN MAY 13 2012

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 830 PM MDT

* AT 718 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  PAIR OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THE FIRST 
  STORM WAS LOCATED 20 MILES NORTH OF ALAMOGORDO.  THE SECOND 11 
  MILES SOUTHEAST OF CLOUDCROFT. THE STORMS WERE MOVING EAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  TULAROSA...
  TIMBERON...
  MESCALERO...
  CLOUDCROFT...
  ALAMOGORDO...
  ELK SILVER...
  SIXTEEN SPRINGS...
  SILVER LAKE...
  APACHE SUMMIT...
  BURRO FLATS...
  BLUFF SPRINGS...
  LAKE MESCALERO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS... PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3295 10535 3263 10535 3252 10571 3317 10616
      3340 10590 3337 10572 3331 10572 3332 10547
      3329 10534 3313 10531 3296 10531
TIME...MOT...LOC 0124Z 248DEG 14KT 3327 10586 3286 10562

$$

MACBLAIN
2 follow-up statements
543 
WWUS54 KEPZ 140151
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
751 PM MDT SUN MAY 13 2012

NMC035-140230-
/O.CON.KEPZ.SV.W.0033.000000T0000Z-120514T0230Z/
OTERO NM-
751 PM MDT SUN MAY 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OTERO COUNTY UNTIL 830 PM MDT...

AT 739 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A PAIR OF 
SEVERE THUNDERSTORMS MAY BE PRODUCING PING PONG BALL SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 7 
MILES SOUTHWEST OF MESCALERO  AND 10 MILES NORTHEAST OF 
TIMBERON...MOVING EAST AT 15 MPH.  

WIND GUSTS OF 56 MPH AND NICKEL-SIZED HAIL HAVE BEEN REPORTED BY
WEATHER SPOTTERS WITH THESE STORMS WITHIN THE PAST TEN MINUTES.

LOCATIONS IMPACTED INCLUDE...
  TULAROSA...
  TIMBERON...
  MESCALERO...
  CLOUDCROFT...
  ALAMOGORDO...
  ELK SILVER...
  SIXTEEN SPRINGS...
  SILVER LAKE...
  APACHE SUMMIT...
  BURRO FLATS...
  BLUFF SPRINGS...
  LAKE MESCALERO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS... PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3295 10535 3263 10535 3252 10571 3317 10616
      3340 10590 3337 10572 3331 10572 3332 10547
      3329 10534 3313 10531 3296 10531
TIME...MOT...LOC 0147Z 248DEG 14KT 3308 10580 3274 10551

$$

MACBLAIN
152 
WWUS54 KEPZ 140210
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
810 PM MDT SUN MAY 13 2012

NMC035-140219-
/O.CAN.KEPZ.SV.W.0033.000000T0000Z-120514T0230Z/
OTERO NM-
810 PM MDT SUN MAY 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OTERO COUNTY IS
CANCELLED...

BOTH THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS.

LAT...LON 3295 10535 3263 10535 3252 10571 3317 10616
      3340 10590 3337 10572 3331 10572 3332 10547
      3329 10534 3313 10531 3296 10531
TIME...MOT...LOC 0209Z 248DEG 14KT 3311 10570 3277 10542

$$

MACBLAIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:52 AM MDT, 8 hours 35 minutes earlier.

Area forecast discussion, May 13, 10:52 AM MDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1052 AM MDT SUN MAY 13 2012

.SYNOPSIS...
EAST TO SOUTHEAST WINDS WILL PUSH MOIST UNSTABLE AIR INTO NEW
MEXICO AND WESTERN TEXAS TODAY AND MONDAY WHILE UPPER DISTURBANCES
AND A COLD FRONT ENTER THE REGION. THIS WEATHER PATTERN WILL
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TOMORROW
WITH A FEW STORMS PRODUCING HAIL AND DAMAGING WINDS. FOR THE
REMAINDER OF THE WEEK WESTERLY WINDS WILL BRING WARM DRY WEATHER
TO THE BORDERLAND.

&&

.DISCUSSION...
REGIONAL WEATHER PATTERN THE NEXT TWO DAYS WILL INCLUDE AN EAST-
WEST ORIENTED WELL DEFINED TROUGH ALOFT DROPPING SLOWLY SOUTHWARD
INTO THE SOUTHERN ROCKIES. MODELS INDICATE A SHORT WAVE WILL RACE
EASTWARD AHEAD OF MAIN SYSTEM ACROSS THE CWA THIS AFTERNOON/THIS
EVENING WITH PRIMARY TROUGH AXIS MOVING SOUTHWARD THROUGH NEW
MEXICO AND WESTERN TEXAS MONDAY AFTERNOON.CONCURRENTLY AT THE
SURFACE HIGH PRESSURE EAST OF THE ROCKIES COMBINED WITH TROUGHING
OVER ARIZONA WILL SUSTAIN LOW LEVEL EASTERLY FLOW WITH TRANSPORT
OF SOMEWHAT MOIST UNSTABLE AIR TODAY/TONIGHT. MONDAY MORNING A
RATHER STRONG COLD FRONT WILL PUSH TO THE SOUTHWEST ACROSS THE CWA
CAUSING COOLER TEMPERATURES. HOWEVER EASTERLY FLOW BEHIND THE
FRONT WILL SUSTAIN INFLOW OF MOISTURE.

AIR MASS WILL BE MOIST AND UNSTABLE TODAY AND MONDAY WITH
DEWPOINTS EXCEEDING 40 AND PRECIPITABLE WATER FROM .5 TO .75 OVER
CENTRAL AND EASTERN ZONES. MOISTURE BELOW AND SOME COOLING ALOFT
WILL RESULT IN CAPES AROUND 500 TO 1000 J/KG TODAY/THIS EVENING  AND
AGAIN ON MONDAY WITH LIFT FROM UPPER WAVES AND COLD FRONT
GENERATING DEEP CONVECTION...MAINLY EAST OF THE RIO GRANDE.
PRONOUNCED WIND SHEAR WILL EXIST AS LOW LEVEL EASTERLY FLOW WILL
EXIST UNDER 40 KT MID LEVEL WESTERLY WINDS TODAY AND UNDER 40 KT
NORTHWESTERLY FLOW ON MONDAY. THUS STORM ROTATION AND ATTENDANT
SEVERE WEATHER IS EXPECTED...ESPECIALLY LARGER HAIL AS WEST BULB
ZERO LEVELS WILL BE AT OR BELOW 8000 FEET AGL.

AFTER TROUGH MOVES SOUTH MONDAY AFTERNOON A SHORT WAVE UPPER RIDGE
WILL DRIFT ACROSS THE ROCKY MOUNTAINS BRINGING WARMER DRY WEATHER
MID WEEK. ZONAL GRADIENTS ALOFT WITH WEAK LEE TROUGH TO THE EAST
WILL INDUCE DEEP WESTERLY FLOW LATER PERIODS WITH VERY WARM DRY
WEATHER CONTINUING INTO NEXT WEEKEND.

&&

.AVIATION...VALID 14/00Z-15/00Z.
RIO GRANDE VALLEY EAST...SCT TSTMS DVLPG OVER NEXT FEW HOURS.
FEW COULD BECOME NEAR SEVERE WITH LARGE HAIL AND GUSTY WINDS. ISOLD
IFR VSBY CIG WITH THESE STRONG STORMS. STORMS BECOMING ISOLD AFT 04Z.

WEST OF RIO GRANDE VALLEY...ISOLD TSTMS DVLPG WITH A FEW AREAS OF
IFR VSBY CIG WITH STRONGEST STORMS. SMALL HAIL IS POSSIBLE WITH SOME
OF THESE STORMS. STORMS DISSIPATING AFT 04Z.

THUNDERSTORMS REDEVELOPING ALL AREAS AFT 18Z MONDAY.

&&

.FIRE WEATHER...
UNSEASONABLY MOIST AIRMASS WILL PERSIST TODAY...ALTHOUGH DEW POINTS
FROM DEMING WEST WILL DECREASE THIS AFTERNOON. TROUGH ALOFT WILL
PASS OVER THE ZONES THIS AFTERNOON AND WITH THE HELP OF UNSTABLE
AIR...PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THE WESTERN FIRE ZONES SHOULD SEE LESS ACTIVITY. STORMS COULD BECOME
STRONG...ESPECIALLY EAST OF THE RIO GRANDE VALLEY...AND PRODUCE
MODERATE SIZED HAIL ALONG WITH GUSTY WINDS. COOL FRONT PUSHES WEST
ACROSS THE AREA TONIGHT AND MAY AID IN KEEPING THUNDERSTORMS GOING
ALL NIGHT. MOIST AIRMASS WILL REMAIN IN PLACE FOR MONDAY...THOUGH
UPPER LOW WILL DROP SOUTH OVER THE EASTERN ZONES FOR THE BEST CHANCE
OF THUNDERSTORMS. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL
TODAY AND MONDAY. MIN RH'S WILL FALL TO THE TEENS OVER THE WESTERN
FIRE ZONES THIS AFTERNOON...WHILE REMAINING IN THE 20S/30S PERCENT
OVER THE EASTERN ZONES.

RIDGE OF HIGH PRESSURE BUILDS OVER NEW MEXICO TUESDAY AND BEYOND FOR
A GRADUAL DRYING OUT AND WARMING UP. TEMPERATURES SHOULD BE BACK
WELL ABOVE NORMAL BY WEDNESDAY...WITH MIN RH'S BACK TO MORE NORMAL
READINGS IN THE TEENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 63  77  58  82  61 /  30  30  10   0   0
SIERRA BLANCA           56  72  55  76  58 /  40  40  10  10   0
LAS CRUCES              53  74  52  80  54 /  30  20  10   0   0
ALAMOGORDO              53  72  51  75  55 /  40  30  10   0   0
CLOUDCROFT              37  52  33  60  36 /  50  50  20  10  10
TRUTH OR CONSEQUENCES   51  73  48  78  51 /  30  20   0   0  10
SILVER CITY             49  68  47  75  49 /  20  30  10  10  10
DEMING                  51  76  51  80  53 /  10  20   0   0   0
LORDSBURG               52  79  52  81  56 /  10  10   0   0   0
WEST EL PASO METRO      62  77  59  80  61 /  30  20  10   0   0
DELL CITY               46  71  44  75  52 /  40  50  10  10  10
FORT HANCOCK            58  76  58  82  59 /  30  30  10  10   0
LOMA LINDA              54  66  51  75  54 /  40  40  10  10   0
FABENS                  59  78  56  81  59 /  30  30  10  10   0
SANTA TERESA            59  76  54  80  56 /  30  20  10   0   0
WHITE SANDS HQ          62  72  54  78  63 /  30  30  10   0   0
JORNADA RANGE           44  74  45  78  46 /  30  20  10   0   0
HATCH                   50  73  49  78  51 /  20  20  10   0   0
COLUMBUS                58  78  51  83  60 /  10  10   0   0   0
OROGRANDE               58  75  53  79  58 /  40  30  10   0   0
MAYHILL                 43  55  38  62  43 /  60  50  20  10  10
MESCALERO               39  57  35  65  38 /  50  50  20  10  10
TIMBERON                40  59  37  64  40 /  50  50  20  10  10
WINSTON                 47  64  42  74  44 /  30  30  10  10  10
HILLSBORO               50  67  49  75  51 /  20  20   0  10  10
SPACEPORT               53  72  50  77  54 /  30  20  10   0   0
LAKE ROBERTS            42  75  40  81  42 /  20  30  10  10  10
HURLEY                  46  72  46  78  49 /  10  30   0  10  10
CLIFF                   39  77  42  86  45 /  10  20   0   0  10
MULE CREEK              37  72  41  83  40 /  10  10   0   0   0
FAYWOOD                 46  70  46  77  48 /  20  30   0  10  10
ANIMAS                  52  83  52  86  56 /  10  10   0   0   0
HACHITA                 49  84  48  85  52 /  10  10   0   0   0
ANTELOPE WELLS          54  84  54  87  54 /  10   0   0   0   0
CLOVERDALE              52  76  52  82  51 /   0  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/HEFFNER
Hazardous weather outlook, May 13, 6:16 AM MDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
616 AM MDT SUN MAY 13 2012

NMZ401>417-TXZ418>424-141230-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
616 AM MDT SUN MAY 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

MODEL DATA SHOWS CONDITIONS FOR THIS AFTERNOON TO LOOK QUITE
SIMILAR TO YESTERDAY'S. HOWEVER ADDITIONAL MOISTURE...
INSTABILITY...AND DYNAMICS ASSOCIATED WITH AN APPROACHING SHORT
WAVE DISTURBANCE...A BACKDOOR COLD FRONT...AND AN UPPER LOW SHOULD
MAKE THUNDERSTORM ACTIVITY MORE WIDESPREAD EAST OF THE RIO GRAND
THIS AFTERNOON AND OVERNIGHT. WE ALSO BELIEVE THERE IS POTENTIAL
FOR SEVERE WEATHER TO BE ASSOCIATED WITH THESE STORMS. THE STORM
PREDICTION CENTER HAS OUTLINED THE EASTERN PORTION OF THE FORECAST
AREA WITH A SLIGHT RISK FOR SEVERE HAIL AND WIND. THUS EXPECT TO
SEE SOME SEVERE THUNDERSTORM WARNINGS ISSUED WITH GUSTY OUTFLOW
WINDS AND LARGE HAIL HIGHLIGHTED AS THE RATIONALE FOR THE
WARNINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH THE SAME...STORM ACTIVITY WITH SOME SEVERE STORMS...EXPECTED
FOR MONDAY AS THE COLD FRONT PUSHES WESTWARD THROUGH THE
REGION...AND THE UPPER TROUGH DROPS SOUTH ACROSS THE REGION.
TUESDAY THE STORM CHANCES DROP AS DRIER AIR BEGINS TO MOVE IN.
WEDNESDAY ONWARD THE FORECAST WILL BE DRY AND WARMER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ARE
ENCOURAGED TO MONITOR LOCAL STORM AFFECTS TODAY AND REPORT SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN REAL TIME.

BIRD

In the hours before

Special weather statement, May 13, 5:16 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
516 PM MDT SUN MAY 13 2012

NMZ409>413-140000-
CENTRAL TULAROSA BASIN NM-NORTHERN DONA ANA COUNTY NM-SIERRA COUNTY
LAKES NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA
BASIN NM-
516 PM MDT SUN MAY 13 2012

...STRONG THUNDERSTORMS THREATENING NORTHEASTERN DONA ANA...SOUTHERN
SIERRA AND WESTERN OTERO COUNTIES THROUGH 600 PM MDT...

AT 511 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 21 MILES NORTHEAST OF HATCH...MOVING SOUTHEAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  EAST MESA...
  JORNADA RANGE...
  RINCON...
  ORGAN...
  AGUIRRE SPRINGS...
  SOLEDAD CANYON...
  DRIPPING SPRINGS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

MACBLAIN
Special weather statement, May 13, 5:59 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
559 PM MDT SUN MAY 13 2012

NMZ410>413-140100-
CENTRAL TULAROSA BASIN NM-NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA
ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM-
559 PM MDT SUN MAY 13 2012

...STRONG THUNDERSTORMS THREATENING EASTERN DONA ANA AND WESTERN
OTERO COUNTIES THROUGH 700 PM MDT...

AT 553 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 19 MILES NORTHEAST OF LEASBURG...MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  OROGRANDE...
  JORNADA RANGE...
  WHITE SANDS MAIN POST...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

MACBLAIN
Local storm report, May 13, 6:29 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
629 PM MDT SUN MAY 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             1 ENE TULAROSA          33.08N 106.01W
05/13/2012  M1.25 INCH       OTERO              NM   TRAINED SPOTTER

&&

EVENT NUMBER EPZ1200199

TRIPOLI
Local storm report, May 13, 6:45 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
645 PM MDT SUN MAY 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             6 E LA LUZ              32.98N 105.84W
05/13/2012  M0.75 INCH       OTERO              NM   TRAINED SPOTTER

&&

EVENT NUMBER EPZ1200200

TRIPOLI
Local storm report, May 13, 6:55 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
655 PM MDT SUN MAY 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             MOUNTAIN PARK           32.95N 105.82W
05/13/2012  E1.00 INCH       OTERO              NM   TRAINED SPOTTER

            SPOTTER REPORTED HAIL THE SIZE OF QUARTERS IN MOUNTAIN
            PARK

&&

EVENT NUMBER EPZ1200201

BRICE
Special weather statement, May 13, 6:59 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
659 PM MDT SUN MAY 13 2012

NMZ412-414-415-140130-
CENTRAL TULAROSA BASIN NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET
NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
659 PM MDT SUN MAY 13 2012

...STRONG THUNDERSTORM THREATENING NORTHERN OTERO COUNTY THROUGH 730
PM MDT...

AT 652 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 18 MILES NORTH OF TULAROSA...MOVING SOUTHEAST
AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  TULAROSA...
  MESCALERO...
  BENT...
  THREE RIVERS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

MACBLAIN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 6:35 PM MDTSevere Thunderstorm WarningEPZOtero55 min
May 13, 9:14 PM MDTSevere Thunderstorm WarningEPZOtero61 min
May 14, 3:04 PM MDTSevere Thunderstorm WarningEPZDoña Ana41 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.